Alert archive / California / Wind Advisories in 2014
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 10, 2014, 1:41 PM PDT for 4 counties in California. It took effect at Mar 11, 2014, 11:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2014, 1:41 PM PDT (20:41 UTC)
- In effect from
- Mar 11, 2014, 11:00 PM PDT
- Expired
- Mar 12, 2014, 6:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3711 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS76 KSGX 102041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT MON MAR 10 2014 ...STRONG AND GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... .A LOW PRESSURE TROUGH OVER THE INTER-MOUNTAIN WEST IS WILL DEEPEN TO THE SOUTHWEST BY WEDNESDAY MORNING AS A SURFACE HIGH PRESSURE MOVES INTO THE GREAT BASIN. THIS WILL BRING OFFSHORE FLOW WITH STRONG AND GUSTY NORTHEAST WINDS FOR LATE TUESDAY THROUGH THURSDAY. CAZ042-048-055>058-061-062-110500- /O.NEW.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 141 PM PDT MON MAR 10 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT WEDNESDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. LOCAL GUSTS TO 65 MPH WILL BE POSSIBLE AT TIMES. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...IN AND BELOW CANYONS AND PASSES...AND ON COASTAL SLOPES WESTWARD INTO THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND PORTIONS OF THE ORANGE COUNTY COASTAL AREAS...AND THE LOWER DESERT SLOPES. * VISIBILITY...REDUCED AT TIMES BY BLOWIND DUST AND SAND IN THE LOWER DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN LATE WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
8 follow-up statements
097 WWUS76 KSGX 110436 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PDT MON MAR 10 2014 ...STRONG AND GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TUESDAY NIGHT AND WEDNESDAY. STRONGEST WINDS WILL DEVELOP BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAIN CANYONS WEDNESDAY MORNING. LOCAL HIGH WIND CONDITIONS ARE POSSIBLE IN WIND PRONE AREAS BELOW THE MOUNTAINS. CAZ042-048-055>058-061-062-111300- /O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 936 PM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT WEDNESDAY. * WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. LOCAL GUSTS TO 65 MPH WILL BE POSSIBLE IN THE WIND PRONE AREAS. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...IN AND BELOW CANYONS AND PASSES...AND ALONG THE COASTAL FOOTHILLS INTO THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND THE BELOW THE LITTLE SAN BERNARDINO MOUNTAINS IN THE COACHELLA VALLEY. * VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE LOWER DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN LATE WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
308 WWUS76 KSGX 110912 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 212 AM PDT TUE MAR 11 2014 ...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING BELOW PASSES AND CANYONS. CAZ058-062-111015- /O.CAN.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 212 AM PDT TUE MAR 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ042-048-055>057-061-111100- /O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 212 AM PDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT WEDNESDAY... * WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN COASTAL FOOTHILLS. * TIMING...TONIGHT THROUGH WEDNESDAY. * LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN THE COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
488 WWUS76 KSGX 111016 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 316 AM PDT TUE MAR 11 2014 ...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING BELOW PASSES AND CANYONS. CAZ042-048-055>057-061-112100- /O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 316 AM PDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT WEDNESDAY... * WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN COASTAL FOOTHILLS. * TIMING...TONIGHT THROUGH WEDNESDAY. * LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN THE COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
809 WWUS76 KSGX 112013 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PDT TUE MAR 11 2014 ...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING BELOW PASSES AND CANYONS. CAZ042-048-055>057-061-120515- /O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 113 PM PDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT WEDNESDAY... * WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN FAVORED LOCATIONS. * TIMING...TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN THE COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
961 WWUS76 KSGX 120350 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 850 PM PDT TUE MAR 11 2014 ...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING BELOW PASSES AND CANYONS. CAZ042-048-055>057-061-121200- /O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 850 PM PDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. * WINDS...NORTH TO NORTHEAST 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN FAVORED LOCATIONS. * TIMING...LATER TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN THE COACHELLA VALLEY NORTH OF INTERSTATE 10. * VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
096 WWUS76 KSGX 121113 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 413 AM PDT WED MAR 12 2014 ...LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH EARLY AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES... .UPPER LEVEL LOW PRESSURE OVER SOUTHERN NEVADA AND CENTRAL CALIFORNIA AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTH TO NORTHEAST WINDS THROUGH EARLY AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS. CAZ056-061-121215- /O.CAN.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 413 AM PDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH...MAINLY NORTH AND EAST OF INTERSTATE 10. $$ CAZ042-048-055-057-122100- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-140312T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 413 AM PDT WED MAR 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH...MAINLY IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS STRONGEST AND MOST WIDESPREAD FROM AFTER SUNRISE THROUGH LATE MORNING...THEN DIMINISHING DURING THE AFTERNOON. * LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS OF THE SAN BERNARDINO COUNTY MOUNTAINS...THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS...AND BELOW THE CAJON AND BANNING PASSES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * REPORT...THE STRONGEST GUST OVERNIGHT HAS BEEN 51 MPH AT FREMONT CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AT 4 AM. * OUTLOOK...WEAKER NORTH TO NORTHEAST WINDS WILL PERSIST INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
603 WWUS76 KSGX 122038 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 138 PM PDT WED MAR 12 2014 ...LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES... .UPPER LEVEL LOW PRESSURE OVER CENTRAL CALIFORNIA AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS. CAZ042-048-055-057-130100- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 138 PM PDT WED MAR 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH...MAINLY IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS WILL CONTINUE TO WEAKEN DURING THE AFTERNOON. * LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS OF THE SAN BERNARDINO COUNTY MOUNTAINS...THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS...AND BELOW THE CAJON AND BANNING PASSES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * REPORT...THE STRONGEST GUST OVERNIGHT HAS BEEN 64 MPH AT FREMONT CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AT 8 AM. * OUTLOOK...WEAKER...LOCALIZED NORTH TO NORTHEAST WINDS WILL PERSIST INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
450 WWUS76 KSGX 130049 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 549 PM PDT WED MAR 12 2014 CAZ042-048-055-057-130200- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 549 PM PDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... NORTHEAST TO EAST WINDS HAVE LOWERED TO BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THIS AFTERNOON. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:40 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 10, 9:40 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 940 AM PDT MON MAR 10 2014 .SYNOPSIS... FAIR AND WARM AGAIN TODAY...MAINLY INLAND AS AN AFTERNOON SEA BREEZE RETURNS TO MODERATE TEMPERATURES NEAR THE COAST. SOME LOW CLOUDS AND FOG ARE POSSIBLE AT THE IMMEDIATE COAST TONIGHT. OFFSHORE FLOW RETURNS LATE TUESDAY WITH STRONG AND GUSTY NE WINDS...MAINLY IN AND BELOW CANYONS AND PASSES. THE WINDS INTENSIFY ON WEDNESDAY THEN WEAKEN ON THURSDAY AND FRIDAY. FAIR AND WARMER FOR THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... FAIR SKIES THIS MORNING WITH MOSTLY LIGHT OFFSHORE WINDS. SFC PRESSURE GRADIENTS HAVE TURNED ONSHORE WITH +1.7 MB SAN-TPH AND +1.4 MB SAN-TRM. MOSTLY CLEAR SKIES BUT NOT AS WARM TODAY AND TUE AS THE UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. IS WEAKENED BY A TROUGH MOVING INLAND OVER NORCAL. DEVELOPING ONSHORE FLOW WILL MODERATE TEMPS NEAR THE COAST AND COULD BRING PATCHY LOW CLOUDS AND FOG TO SOME OF THE IMMEDIATE COASTAL AREAS TONIGHT. FOR LATE TUE THROUGH FRI...AS THE UPPER LEVEL TROUGH MOVES INLAND TOWARDS THE ROCKIES IT WILL DEEPEN AND EXTEND TO THE SOUTHWEST...FORMING A CLOSED LOW OVER CA/NV BY LATE TUE NIGHT OR EARLY WED MORNING. AT THE SAME TIME...A COLD SFC HIGH WILL MOVE INTO THE GREAT BASIN...ESTABLISHING STRONG OFFSHORE PRESSURE AND THERMAL GRADIENTS. THIS WILL BRING STRONG AND GUSTY NE WINDS BEGINNING LATE TUE...PEAKING ON WED AND WEAKENING THU AND FRI. DETAILS ON THE TIMING AND STRENGTH OF THE WINDS ARE STILL UNCERTAIN DUE TO DIFFERENCES AMONG THE MODELS ON THE TRACK OF THE UPPER LOW WHICH WILL DETERMINE HOW MUCH UPPER LEVEL SUPPORT THERE WILL BE FOR THE OFFSHORE WINDS. DAYTIME TEMPS NEAR 80 DEGREES WILL BE POSSIBLE WEST OF THE MTNS DUE TO COMPRESSION WARMING OF THE COLD AIR AS IT DESCENDS TOWARD THE COAST. SOCAL WILL REMAIN UNDER THE INFLUENCE OF THE UPPER LOW THROUGH FRI AS THE OFFSHORE FLOW WEAKENS. FOR THE WEEKEND INTO EARLY NEXT WEEK...THE LOW/TROUGH MOVES OFF TO THE SE AND AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. THIS WILL BRING CONTINUED DRY WEATHER WITH OFFSHORE FLOW AND HIGHER DAYTIME TEMPS. SOME PARTS OF THE INLAND VALLEYS COULD SEE TEMPS IN THE MID 80S. && .AVIATION... 101530Z...SCT HIGH CLOUDS AOA 10000 AND UNRESTRICTED VSBY THROUGH THIS EVENING. STRATUS...WITH BASES BELOW 500 FT MSL...AND AREAS OF DENSE FOG MAY DEVELOP TONIGHT NEAR THE COAST AS A COASTAL EDDY SPINS UP. COASTAL AIRPORTS MAY BE AFFECTED BY VCFG...1/4 SM VIS...BETWEEN 11/0900Z-1500Z TUESDAY MORNING. HOWEVER...CONFIDENCE IN STRATUS REACHING KSAN...KCRQ...KSNA IS LOW TO MODERATE. THESE LOW CLOUDS SHOULD PUSH BACK OFF THE COAST BETWEEN 11/1200Z-1500Z. && .MARINE... AN ELEVATED W-NW SWELL WILL GENERATE SURF OF 3 TO 5 FEET WITH LOCAL SETS TO 7 FT NEAR HUNTINGTON BEACH AND SOUTH OF DEL MAR LATER TODAY...ALONG WITH STRONG RIP CURRENTS AT ALL AREA BEACHES. ISOLATED SETS TO 6 FEET WILL BE POSSIBLE ALONG WESTERLY FACING BEACHES IN SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR. SURF AND SWELL WILL SLOWLY LOWER TUE AND WED...WITH THE RISK OF STRONG RIP CURRENTS CONTINUING THROUGH THE END OF THE WEEK. ANOTHER LONG PERIOD W-NW SWELL IS FORECAST TO ARRIVE ON THURSDAY. && .FIRE WEATHER... STRONG NORTHEAST TO EAST WINDS WILL DEVELOP LATE TUESDAY. THE WINDS WILL BE FAIRLY LOCALIZED...MAINLY IN AND BELOW PASSES AND CANYONS. WINDS WILL BECOME STRONGER AND MORE WIDESPREAD ON WEDNESDAY. VERY DRY AIR WILL COMBINE WITH THESE WINDS TO ELEVATE THE WILDFIRE DANGER...EVEN GIVEN RECENT RAINS. WINDS WILL WEAKEN THURSDAY AND FRIDAY BUT HUMIDITIES WILL REMAIN LOW THROUGH THE WEEKEND. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/FIRE...PG AVIATION/MARINE...JT
In the hours before
Local storm report, Mar 10, 10:48 AM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1048 AM PDT MON MAR 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM NON-TSTM WND GST 6 NNW PINE VALLEY 32.93N 116.53W
03/09/2014 M68 MPH SAN DIEGO CA MESONET
MESONET STATION LUCKY FIVE RANCH /LFRSD/
0920 AM NON-TSTM WND GST 8 NE CAMPO 32.70N 116.35W
03/09/2014 M63 MPH SAN DIEGO CA MESONET
MESONET STATION CRESTWOOD /CWDSD/
0837 AM NON-TSTM WND GST 9 NNE RAMONA 33.16N 116.81W
03/09/2014 M61 MPH SAN DIEGO CA MESONET
MESONET STATION BIG BLACK MOUNTAIN /HP016/
1000 AM NON-TSTM WND GST 6 NNW JULIAN 33.15N 116.64W
03/09/2014 M61 MPH SAN DIEGO CA MESONET
MESONET STATION SCHOOL HOUSE CANYON (5 NW
JULIAN) /SHCSD/
0850 AM NON-TSTM WND GST 2 NNE JULIAN 33.10N 116.58W
03/09/2014 M58 MPH SAN DIEGO CA MESONET
MESONET STATION VOLCAN MOUNTAIN /VCMSD/
0750 AM NON-TSTM WND GST 9 SSW JULIAN 32.95N 116.64W
03/09/2014 M57 MPH SAN DIEGO CA MESONET
MESONET STATION SILL HILL /SILSD/
0900 AM NON-TSTM WND GST 3 SSE JULIAN 33.04N 116.56W
03/09/2014 M57 MPH SAN DIEGO CA MESONET
MESONET STATION HARRISON PARK /HRPSD/
0940 AM NON-TSTM WND GST 7 NNE CAMPO 32.71N 116.40W
03/09/2014 M54 MPH SAN DIEGO CA MESONET
MESONET STATION LA POSTA /LPTSD/
0950 AM NON-TSTM WND GST 11 N JULIAN 33.23N 116.61W
03/09/2014 M54 MPH SAN DIEGO CA MESONET
MESONET STATION EAST WARNERS /EWNSD/
1000 AM NON-TSTM WND GST 4 W JULIAN 33.08N 116.66W
03/09/2014 M54 MPH SAN DIEGO CA MESONET
MESONET STATION JULIAN (4 W) /HOSSD/
0954 AM NON-TSTM WND GST CAMPO 32.62N 116.47W
03/09/2014 M53 MPH SAN DIEGO CA ASOS
ASOS STATION CAMPO /CZZ/
0941 AM NON-TSTM WND GST 8 WNW PINE VALLEY 32.91N 116.62W
03/09/2014 M52 MPH SAN DIEGO CA MESONET
MESONET STATION DESCANSO (4 N) /AU702/
1000 AM NON-TSTM WND GST 5 S JULIAN 33.00N 116.60W
03/09/2014 M52 MPH SAN DIEGO CA MESONET
MESONET STATION LAKE CUYAMACA /LCMSD/
1240 AM NON-TSTM WND GST 2 ESE PINE VALLEY 32.85N 116.47W
03/09/2014 M51 MPH SAN DIEGO CA MESONET
MESONET STATION LAGUNA /LAGSD/
0830 AM NON-TSTM WND GST 10 SSW JULIAN 32.94N 116.64W
03/09/2014 M51 MPH SAN DIEGO CA MESONET
MESONET STATION BOULDER CREEK /BOCSD/
0840 AM NON-TSTM WND GST 7 E SAN DIEGO COUNTRY 32.99N 116.67W
03/09/2014 M51 MPH SAN DIEGO CA MESONET
MESONET STATION NORTH BOULDER CREEK /NBCSD/
1117 AM NON-TSTM WND GST 5 SW JULIAN 33.02N 116.63W
03/09/2014 M51 MPH SAN DIEGO CA MESONET
MESONET STATION PINE HILLS (RAWS) /PIHC1/
1130 AM NON-TSTM WND GST 9 SSE JAMUL 32.60N 116.84W
03/09/2014 M51 MPH SAN DIEGO CA MESONET
MESONET STATION OTAY MOUNTAIN /OTMSD/
1139 AM NON-TSTM WND GST 1 SE JULIAN 33.06N 116.57W
03/09/2014 M50 MPH SAN DIEGO CA MESONET
MESONET STATION JULIAN (2 SE) /AT094/
1010 AM NON-TSTM WND GST 4 WNW JULIAN 33.11N 116.65W
03/09/2014 M49 MPH SAN DIEGO CA MESONET
MESONET STATION WEST WYNOLA /WWYSD/
&&
NWS SAN DIEGO CA
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:26 PM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.